Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Atenolol and tired feeling
Watch this 
View More Posts Ignore
So this is my 1st week taking atenolol 25 mg...
Losartan gave spasm and heartburn, and I think it gets better since I stopped taking losartan a week ago.
However atenolol makes me feel so tired, like after 40 minutes of walking, I just want to sit and I feel like no energy of doing other stuff, like a dragging feeling.
How do you cope with fatigue/extreme tiredness? Does it go away like after certain period of time?
As for my I will still continue to function like those of my normal days despite of this feeling.. Don't wanna be controlled with med side effect.

Roman 8:37 We are more than conquerors because of the one who loved us.... I always say this verse when fear and medicine side effect gets the best of me...
Posted on 02/23/12, 06:25 pm
9 Replies Add Your Reply
Reminder: This is a support group for High Blood Pressure. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/24/12  3:58am
" I couldn't manage wih atenolol at all!

Have you tried candesartan? Losartan made me very tired too but candesartan has been fine over many years now. No side effects at all -- and I have tried many drugs. (Candesartan is still on patent but due to go generic in 2012 apparently, if this makes any difference to your prescriptions)

John "
View More Posts Ignore
Reply #2 - 02/24/12  9:20am
" how much do you take? I am on atenenol 25mgs (I take 1/2 of the tablet in the morning and 1/2 twelve hours later). sense I started taking it that way I feel pretty good, and my blood pressure stays steady all through the day. "
View More Posts Ignore
Reply #3 - 02/24/12  3:59pm
" Hi John,

I have a list of type BP med from American health inst., and it says
there that candesartan is an ARB med, and it also gives heartburn side effect just like losartan.
My heartburn symptoms is improving since I stopped losartan.. I could eat better now. I lose weight upon taking losartan coz I cant seem to eating a lot of food.

Hi Susie, I am now taking 25 mg atenolol after breakfast.
I usually feel tired in the morning, but I gain energy like before noon.
Are you still taking the same med? "
View More Posts Ignore
Reply #4 - 02/25/12  8:12am
" I felt lousy on losartan so did not try another ARB for a long time as I assumed they were all the same. My GP tried me briefly on losartan again some months back (at two doses a day). I had forgotten how lousy it made me feel.

With atenolol I had difficulty walking any distance (even down to the corner shop) and felt about to fall asleep all day. When I saw the doctor again I had to get him to slow down and repeat eveything as I could not keep up....

John "
View More Posts Ignore
Reply #5 - 02/25/12  10:21am
" Hi John,

I was able to adjust with some of losartan side effects, except the
esophagus spasm and heartburn. I feel like vomiting everytime I eat..
I had to eat very small meal and so limited choices..
Upon taking atenolol for a week, it makes me tired too when i walk around the mall. And talking makes me tired too and gives me head spasm. I just had meeting w my co workers, and i felt strange feeling on my head muscles and im just tired.
The good thing now is i could eat better..
I am now managing online school, so when i feel tired, I could just work while on the bed.
But I will be moving to other state in few months, and i may have to work at a school not online. I hope to find the best med for me
before i move to other state..

What bd med are you taking now John?
Thanks. "
View More Posts Ignore
Reply #6 - 02/26/12  11:26am
" Cindy, I am currently taking candesartan (32mg/day), prazosin (0.5mg x 2 a day) and chlortalidone (25mg/day). I have only been on the chlortalidone for a week, and it is making me feel hungover like all diuretics seem to do (I think it's the potassium depleting effect). Not sure how much longer I will be on it, I currently feel like I drank a bottle of red wine to myself, and I have not touched any alcohol since beginning the drug! I suspect that my potassium has plummeted too, as it did with xipamide. It is however working for my blood pressure...

John "
View More Posts Ignore
Reply #7 - 03/07/12  3:08pm
" i am taking 1/4 Atenenol . I am very sensitive to it. Even on 1/4 my pulse was dropping to 70 and giving me neck ache and depression. Sounds nuts I know normally my pulse is 98 and this is the only thing to bring it down so far. Everything else puts my pulse up (rebound pulse) I think it's called. Try cutting your pill in 1/2 or 1/4.
I just tried an Alpha Blocker and that one really made me exhusted ! Diovan = no energy what-so-ever and woke up with palps for over a year because it mucks up your sugar/salt levels or something. "
View More Posts Ignore
Reply #8 - 03/13/12  8:34pm
" I just had my annual physical check up yesterday.
The doctor checked my bp monitoring notes under atenolol.
Now taking only 25 mg, she said very low dose already, my bp
usually 90/60 ish 120/80 the highest reading so far.
She told me to come back after a month and she said she could possibly get me off medicine if I don't have any problems after a month..
I guess my lifestyle modification has helped a lot...
I try harder to walk at least 30 min a day, meditate and yoga at least 20 minutes, enough sleep, and I cook my own food mostly chicken, veggies, fruits,fish , sandwich and some other healthy stuff.I occasionally crave for not so healthy stuff, so I treat my self occasionally.
My job that occasionally stressful, Im learning some coping techniques and works for now..
Nothing is impossible with determination and faith.. "
View More Posts Ignore
Reply #9 - 04/11/12  1:52pm
" I love atenolol! I was on it about 18 months ago when going off cymbalta made my bp spike for several weeks! I only had to be on it then for a couple months then my bp was fine. I have endometriosis and have been on the hormonal shot depo provera since oct...I gained ~ 5 pounds with each shot so I've gained about 10-12 pounds in the last 6 months. This seems to have made my bp go high now! So I started the atenolol again yesterday. It is only suppose to have the sleepiness effect for a couple weeks...if it persists after that and is bothersome u should talk to ur dr. You can spilt the pill as someone has suggested or take it later in the day. I sure could go for a nap right now myself!! ;-). This drug is good for me because it helps keep adrenaline down too...which I have lots of anxiety issues so this is helpful! Hopefully it won't flare up my asthma!
Good luck! "

Add Your Reply
Advertisement


More From Around the Web